I had Restylane fillers below my eyes. 2 weeks later I have a burst blood vessel in one eye. Should I be concerned? (Photo)

I had Restalyne fillers 2 weeks ago below the lower eyelid around the orbital bone and tear troughs - the area that is typically inferred when one says to have "bags under the eyes." I had no bruising afterwards either. However today I have suddenly gotten a burst blood vessel in my left eye. Would this be purely coincidental or perhaps even a consequence of the recent "trauma" and will heal in its own time. Or could it be potentially something very serious?

Doctor Answers 3

Restylane and Side Effects

Restylane is a great product for injection in the face and I doubt that two weeks later could cause the blood vessel to burst.  However, I would consult an ophthalmologist to determine the cause of the broken blood vessel to make sure. I also prefer Belotero in many cases under the eyes since it is such a fine hyaluronic acid filler. For the best cosmetic result please consult a board certified dermatologist with a great deal of experience with tear trough injections. 

Burst blood vessel. Is it from Restylane?

It is unlikely that 2 weeks out and no complications from the Restylane would suddenly result in a burst blood vessel in the eye. I believe it's coincidence. Best to have your eye checked out though, but I really doubt the Restylane caused anything.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Its unlikely

Its unlikely that the injections under your eyes led to the development of your broken blood vessel, otherwise known as a subconjunctival hemorrhage.  Nonetheless, it is always a good idea to have your eyes checked out by an ophthalmologist.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.